Jump to content

Radiation and Chemo


Brian

Recommended Posts

I just finished my fifth radiation treatment this morning, and I had my first chemo treatment last Thursday. I have two medications for nausea (ondansetron 8mg and prochlorperazine 10mg). At the doctor's recommendation, I took the ondansetron a couple of times over the first few days of rads to stay ahead of any potential symptioms, but nausea really hasn't been an issue. They also gave me hydrocodone/acetaminophen, but I'm taking that sparingly (maybe once a day if that) and I take a stool softener with it every time. That said, my highly regular poops have become smaller and less consistent each day. No diarrhea, just rabbit poop.

What I am is very tired, and over the last two nights, sleep isn't coming easily. The more I nap though, the more I feel like I've slept too much. Plus I think I pulled some rib muscles trying to go the bathroom on Saturday. I guess I'm getting into the first phase of my side effects?

Link to comment
Share on other sites

Hey Brian, I will start my radiation chemo the 6th or the 8th I believe. I can’t give you any advice because I haven’t been there yet, but I have watched my Dad go through both and he made it through. There are some people here that may have constipation advice. I just wanted to reach out and let you know I am wishing you well. 
Prayers

Lisa

Link to comment
Share on other sites

Hi brian.   My first line of treatment was immunotherapy clinical trial. Failed after 6 months. Did have ongoing muscle pain. Now started chemo. The constipation is no joke!  It’s from anti nausea meds. To finally get relief my PA said Milk of Magnesia.  Relief- just stay home! Now Miralax everyday keeps me on top of things. 
The muscle pain is still present-  yes it feels like pulled muscles from coughing but I believe it’s just another side effect

Good luck with your treatments and keep updating!  Many others can share your concerns 

Link to comment
Share on other sites

Hi Brian,

Yes, those side effects are starting up.  Lin Wilki is correct about the cause of the constipation.  I had the same deer turd problem after the chemo triplet.  Miralax, Hot water with fresh ginger (about an inch) will help some too.  Keep the medical team informed, they might need to adjust the steroid dose.  
As for the fatigue, ugh. The steroids will keep you from getting a good nights sleep and the naps make you feel exhausted.  I got acupuncture twice a week with e-stim into my belly.   Try and walk a mile a day.  If you can’t walk then try a Qi Gong move called shaking.  Basically you just stand with your eyes close and gently shake your body with your feet planted on the floor.  You are giggling the internal organs to improve blood flow which can help reduce fatigue if you can do this for 5 minutes every day.  It looks ridiculous however those ancient Chinese Medicine  people knew something our modern day medical community does not.  
Hang on Brian.  We’re rooting for you!
 

Link to comment
Share on other sites

Ugh. Monday and Tuesday this week were miserable, low grade fever of about 99.0 to 99.5 - my doctors are aware - extreme fatigue, coughing, mostly stayed in bed. It took me a while to realize that I had a headache, as I never get them, but every time I coughed, my sinuses and temples were painful. Given the constipation, I wasn't going to take anything else until I could move things out, so to speak. Oh, and rust colored phlegm for days, what joy...

Thanks for the Miralax recommendation, that pushed things through (mostly) today.

Last night, I thought I was having night sweats at first, but I think my fever broke this morning, as I'm feeling better. Through today, I keep getting incrementally better. Mind you, I'm not about to do anything other than walk to and from the bathroom, but it's nice to be rounding back into semi-normal form. But hey, I get rads tomorrow, then chemo and rads Friday. Let the good times begin again!

Link to comment
Share on other sites

Hi Brian,

Oh boy, been there done that! The fevers and night sweats are “normal” post chemo, I had them too. Don’t be surprised if the fevers linger on and off for a while.  I believe there’s a term for it however, I believe it’s the immune system kicking in. 
I kept a spare shirt at the bedside for the night sweats.  You’re doing great. Let the good times roll!  

Link to comment
Share on other sites

  • 2 months later...

So my first CT scan is coming about two months after my final radiation treatment. I thought- but I could be mistaken - that they said they would do the first scan three months after. Is two months pretty standard for when they might do the first scan? I'm sure it is, but my doctor is out until Monday, so I thought maybe this group could shed some light on the question. I'm really not worried about it, just curious.

I'm on immunotherapy now (Imfinzi) and it's going well, two treatments in and feeling pretty good. I go every two weeks.

Link to comment
Share on other sites

Hi Brian,

Glad to hear from you!  Yes, eight weeks is standard. I had my first post treatment CT scan on that schedule.  The brain MRI is normally every six months.  
You might want to check out the Durvalumab section under the Immunotherapy Section.  They’ve got an awesome group of people, some of whom have recently finished their course of treatment and are at the finish line to support the other members. 
Carry on,

Michelle

Link to comment
Share on other sites

 Brian,

Michelle would have better information regarding the protocol that you've had.  My treatment was surgery and my first scan was 3 months after.  But 2 months can't be bad.  I wish you all the best with the scans.

Lou

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...

Important Information

By using this site, you agree to our Terms of Use.